Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 75, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 22, 2014, 3:30 PM CDT for Beaver County, Oklahoma. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2014, 3:30 PM CDT (20:30 UTC)
- Expired
- Jun 22, 2014, 4:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 91 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:22 PM CDT | TSTM WND DMG | 1 E Knowles, OK | FIVE TELEPHONE LINES BLOWN DOWN IN KNOWLES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
995
WUUS54 KAMA 222030
SVRAMA
OKC007-222130-
/O.NEW.KAMA.SV.W.0075.140622T2030Z-140622T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
330 PM CDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...
* UNTIL 430 PM CDT
* AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTH OF KNOWLES...OR 15 MILES SOUTHWEST OF
ENGLEWOOD...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
KNOWLES... GATE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3700 9999 3684 10000 3685 10036 3701 10037
3701 10000
TIME...MOT...LOC 2030Z 262DEG 15KT 3696 10022
$$
JACKSON4 follow-up statements
120
WWUS54 KAMA 222041
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
341 PM CDT SUN JUN 22 2014
OKC007-222130-
/O.CON.KAMA.SV.W.0075.000000T0000Z-140622T2130Z/
BEAVER OK-
341 PM CDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BEAVER COUNTY UNTIL 430 PM CDT...
AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 4 MILES NORTH OF KNOWLES...OR 13 MILES SOUTHWEST OF
ENGLEWOOD...MOVING EAST AT 15 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
KNOWLES... GATE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3700 9999 3684 10000 3685 10030 3701 10032
3701 10000
TIME...MOT...LOC 2041Z 277DEG 17KT 3693 10017
$$
JACKSON958
WWUS54 KAMA 222050
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT SUN JUN 22 2014
OKC007-222130-
/O.CON.KAMA.SV.W.0075.000000T0000Z-140622T2130Z/
BEAVER OK-
350 PM CDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BEAVER COUNTY UNTIL 430 PM CDT...
AT 347 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 4 MILES NORTHEAST OF KNOWLES...OR 12 MILES SOUTHWEST OF
ENGLEWOOD...MOVING EAST AT 20 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
KNOWLES... GATE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3700 9999 3684 10000 3685 10026 3701 10029
3701 10000
TIME...MOT...LOC 2050Z 277DEG 17KT 3692 10013
$$
JACKSON502
WWUS54 KAMA 222101
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
401 PM CDT SUN JUN 22 2014
OKC007-222130-
/O.CON.KAMA.SV.W.0075.000000T0000Z-140622T2130Z/
BEAVER OK-
401 PM CDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BEAVER COUNTY UNTIL 430 PM CDT...
AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 4 MILES NORTHEAST OF KNOWLES...OR 13 MILES SOUTHWEST OF
ENGLEWOOD...MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
KNOWLES... GATE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3700 9999 3684 10000 3685 10025 3701 10028
3701 10000
TIME...MOT...LOC 2101Z 302DEG 19KT 3689 10012
$$
JACKSON531
WWUS54 KAMA 222111
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
411 PM CDT SUN JUN 22 2014
OKC007-222130-
/O.CON.KAMA.SV.W.0075.000000T0000Z-140622T2130Z/
BEAVER OK-
411 PM CDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BEAVER COUNTY UNTIL 430 PM CDT...
AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 3 MILES EAST OF KNOWLES...OR 14 MILES SOUTHWEST OF
ENGLEWOOD...MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
KNOWLES... GATE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3700 9999 3684 10000 3685 10025 3701 10028
3701 10000
TIME...MOT...LOC 2111Z 294DEG 16KT 3687 10012
$$
JACKSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:46 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 22, 11:46 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1146 AM CDT SUN JUN 22 2014 .AVIATION... SEVERAL FACTORS COULD IMPACT EACH TERMINAL OVER THE NEXT 24 HOURS. THE FIRST WILL BE CONVECTION THIS AFTERNOON AND TONIGHT. KGUY HAS THE BEST CHANCE TO BE IMPACTED AND HAVE INSERTED SHRA AFTER 02Z. CHANCES ARE A LITTLE LOWER FOR KAMA AND KDHT...SO HAVE KEPT MENTION OF VICINITY THUNDER. SHOULD A THUNDERSTORM MOVE OVER A TERMINAL THEN BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE. THE NEXT FACTOR WILL BE A COLD FRONT MOVING THROUGH THE PANHANDLES LATE TONIGHT. THIS FRONT WILL TRANSITION WINDS FROM THE SOUTHWEST TO A NORTHERLY DIRECTION. THE FINAL FACTOR WILL BE THE POTENTIAL FOR LOW CLOUDS TOMORROW MORNING. HAVE LOWERED CEILINGS TO MVFR TOMORROW MORNING BUT IFR IS NOT OUT OF THE QUESTION ESPECIALLY FOR KGUY. && PREV DISCUSSION... /ISSUED 515 AM CDT SUN JUN 22 2014/ DISCUSSION... BY AND LARGE...THE FORECAST REMAINS CLOSE TO PREVIOUS THINKING ON CONVECTIVE ACTIVITY OVER THE NEXT SEVERAL DAYS. THE FOCUS REMAINS ON THE POTENTIAL FOR HEAVY RAIN/POSSIBLE SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT ASSOCIATED WITH AN ADVANCING COLD FRONT. THUNDERSTORM CHANCES LINGER THROUGH WEDNESDAY AS MOIST AIR REMAINS IN THE REGION...AND THEN A MOSTLY DRY FORECAST WRAPS UP THE SECOND HALF OF THIS WEEK. TODAY AND TONIGHT... ALL MODEL GUIDANCE AGREES ON CONVECTIVE ACTIVITY INITIATING ACROSS SOUTHERN CO/KS THIS AFTERNOON AND THEN CONGEALING INTO AN MCS BY THE EVENING. AT THE SAME TIME...A COLD FRONT WILL BE DIVING SOUTHWARD THROUGH THE HIGH PLAINS. REINFORCED BY OUTFLOW FROM THE MCS TO OUR NORTH...THE COLD FRONT SHOULD REACH THE OK PANHANDLE BY 00-03Z AND OUR SOUTHERN COUNTIES BY 12Z MONDAY. THE VARIOUS MODELS DISAGREE ON THE EXTENT OF THUNDERSTORM DEVELOPMENT ALONG THE FRONT...BUT THE GREATEST CHANCES FOR PRECIPITATION WILL BE THE NORTHEASTERN HALF OF THE CWA DUE TO PROXIMITY TO THE FRONT AND THE CO/KS MCS. ISOLATED TO SCATTERED TSTMS ARE POSSIBLE LATE THIS AFTERNOON AHEAD OF THE FRONT...MAINLY ACROSS THE OK PANHANDLE AND NORTHERN TX PANHANDLE...WHERE DAYTIME HEATING AND LIFT AHEAD OF THE SHORTWAVE COULD BREAK THE CAP AND TAP INTO 2000 J/KG OF CAPE AND NEAR 40KTS OF 0-6KM SHEAR. LARGE HAIL WOULD BE THE PRIMARY THREAT WITH THESE STORMS. THE THREAT TRANSITIONS TO PRIMARILY A HIGH WIND/HEAVY RAIN SCENARIO AS THE FRONT/MCS OUTFLOW PUSHES SOUTH OVERNIGHT. MOIST FORECAST SOUNDINGS...ELEVATED INSTABILITY ON THE ORDER OF 2000 J/KG OF CAPE...PROJECTED PWAT VALUES OF 1.0-1.3 INCHES...AND A STRENGTHENING LOW LEVEL JET AIMED STRAIGHT AT THE FRONT SUGGEST VERY HEAVY RAINFALL CAN BE EXPECTED. AFTER TONIGHT...IT APPEARS THAT SEVERAL PERIODS OF RAIN MAY BE POSSIBLE ACROSS THE PANHANDLES THROUGH WEDNESDAY...THOUGH MUCH OF THIS DEPENDS ULTIMATELY ON HOW TODAY'S MCS EVOLVES. THE FRONT IS EXPECTED TO LINGER ACROSS THE AREA...WITH IT POSSIBLY FOCUSING TSTM CHANCES FURTHER SOUTH OF US TOMORROW. SOUTHERLY SURFACE FLOW ESTABLISHES ITSELF AGAIN BY TUESDAY...WITH ANOTHER SHORTWAVE IN THE UPPER-LEVEL FLOW LIKELY TO TRIGGER STORMS OVER THE ROCKIES. NEXT GREATEST CHANCE FOR RAINFALL WILL BE TUESDAY NIGHT AS TSTMS ROLL OUT OF THE MOUNTAINS AND ENCOUNTER A DEVELOPING LLJ. WITH THE AMOUNT OF UNCERTAINTY IN WHAT THE ATMOSPHERE WILL HAVE LEFT TO GIVE AFTER THE NEXT FEW DAYS...ONLY SLIGHT CHANCE POPS WEDNESDAY AND THEN A DRY FORECAST UNTIL SATURDAY. ADDING TO THE UNCERTAINTY...THE GFS AND ECMWF CONTINUE TO STRUGGLE WITH THE UPPER AIR PATTERN AFTER MIDWEEK. A DEEPENING TROUGH OVER THE WESTERN CONUS IS NOW THE CONSENSUS...THOUGH THE GFS DISPLACES A STRONGER ZONAL FLOW OVER THE DESERT SOUTHWEST WHILE THE ECMWF PINCHES PINCHES OFF THE FLOW BY NEXT WEEKEND AND THE JET STREAM STAYS FURTHER NORTH. THE MORE DYNAMIC SOLUTION OF THE GFS SPELLS WINDIER...HOTTER...AND DRIER FOR THE PANHANDLES. NF FIRE WEATHER... THERE ARE NO FIRE WEATHER CONCERNS FOR THE TEXAS AND OKLAHOMA PANHANDLES THIS WEEK DUE TO HIGHER FUEL MOISTURE CONTENT AND EXPECTED HEAVY RAINS. NF HYDROLOGY... LOCALLY HEAVY RAINFALL WITH THUNDERSTORMS TONIGHT AND AGAIN ON TUESDAY NIGHT WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING ACROSS MAINLY THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. NF && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/09
Hazardous weather outlook, Jun 22, 5:20 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 520 AM CDT SUN JUN 22 2014 OKZ001>003-TXZ001>020-222230- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 520 AM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. A FEW STORMS THAT DEVELOP THIS AFTERNOON COULD BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. THUNDERSTORMS ALONG A COLD FRONT TONIGHT WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND VERY HEAVY RAINFALL. THIS COULD LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES MONDAY THROUGH WEDNESDAY. A FEW STORMS THAT DEVELOP DURING THIS TIME PERIOD WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO LEAD TO THE POTENTIAL FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE LIMITED ACTIVATION AT TIMES TODAY THROUGH WEDNESDAY. NF
In the hours before
Special weather statement, Jun 22, 3:17 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
317 PM CDT SUN JUN 22 2014
OKZ003-222100-
BEAVER OK-
317 PM CDT SUN JUN 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAVER COUNTY UNTIL
400 PM CDT...
AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF KNOWLES...OR 17 MILES
NORTHEAST OF BEAVER...MOVING EAST AT 15 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
KNOWLES... GATE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3700 9999 3684 10000 3684 10041 3701 10042
3701 10000
TIME...MOT...LOC 2018Z 251DEG 15KT 3697 10027
JACKSONThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:17 PM CDT | Special Weather Statement | AMA | Beaver | 43 min |
| Jun 22, 4:15 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 60 min |
| Jun 22, 4:32 PM CDT | Areal Flood Advisory | AMA | Beaver | 3 hr |
| Jun 22, 5:05 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 55 min |
| Jun 22, 5:43 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 62 min |
| Jun 22, 5:48 PM CDT | Flash Flood Warning | AMA | Beaver | 3 hr |
| Jun 22, 5:58 PM CDT | Tornado Warning | AMA | Beaver | 17 min |
| Jun 22, 6:11 PM CDT | Tornado Warning | AMA | Beaver | 49 min |
| Jun 22, 6:14 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.